MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-JK(A); SERACLONE ANTI-JK(A)

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-JK(A); SERACLONE ANTI-JK(A)
Catalog Number 808179100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false negative reactions of jk(a+) red blood cells when tested with seraclone anti-jk(a).The customer returned the supposedly defective product for investigational testing but not the specimens that caused the false negative reactions.Testing in our quality control laboratory is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false negative reactions of jk(a+) red blood cells with blood grouping reagent seraclone anti-jka (jk1).The customer stated that they use jka+ panel cells as positive control.The customer could not provide the information which panel red blood cells were used for testing (manufacturer unknown).The customer returned two vials of the supposedly defective product seraclone anti-jka for investigational testing but not the panel cells that had caused false negative test results.Additionally the customer returned two vials each of blood grouping reagent anti-jk(a) lot #8729070-01 and lot #8742050-01.Our quality control laboratory tested the customer's seraclone anti-jka complaint sample as well as the retention samples of all three lots.The potency was checked as well as the positive and negative specificity.The minimum potency of 1:8 was exceeded.The positive and negative specificity was tested with donor red blood cells and panel cells of two different manufacturers.Strong positive reactions were yielded with all jka+ red blood cells and panel cells.In summary all three batches reacted comparable.All results of qc testing were conclusive.No weakening and discrepant results were observed and all acceptance criteria were fulfilled.The complaint of the customer could not be confirmed.Testing in our quality control laboratory demonstrated that the complaint sample of blood grouping reagent seraclone anti-jka (jk1) functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
BLOOD GROUPING REAGENT ANTI-JK(A)
Common Device Name
SERACLONE ANTI-JK(A)
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7424307
Report Number9610824-2018-00017
Device Sequence Number19161198
Product Code KSZ
UDI-Device Identifier07611969951758
UDI-Public(01)07611969951758(17)180611(10)8642050-01
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2018
Device Catalogue Number808179100
Device Lot Number8642050-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer03/15/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1